Alert archive / Mississippi / River Flood Warnings in 2012
River Flood Warning 10, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Feb 4, 2012, 7:29 PM CST for Lowndes County, Monroe County, Mississippi. It took effect at Feb 6, 2012, 6:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 4, 2012, 7:29 PM CST (01:29 UTC)
- In effect from
- Feb 6, 2012, 6:00 PM CST
- Expired
- Feb 5, 2012, 8:05 PM CST
- In force
- Issued by
- NWS Memphis, TN
- Flood severity
- Minor
Counties Lowndes County, MS, Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 27 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Buttahatchie River near Aberdeen (ABDM6). The gauge peaked at 11.43 ft at Feb 6, 2012, 8:00 PM CST.
- Action stage
- 12 ft
- Minor stage
- 13 ft
- Moderate stage
- 22 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02439400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
754 WGUS44 KMEG 050129 FLWMEG BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 729 PM CST SAT FEB 4 2012 THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE BUTTAHATCHIE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED TOMORROW MORNING OR SOONER IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC087-095-060129- /O.NEW.KMEG.FL.W.0010.120206T1200Z-120208T1200Z/ /ABDM6.1.ER.120206T1200Z.120207T0000Z.120208T0600Z.NO/ 729 PM CST SAT FEB 4 2012 THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A * FLOOD WARNING FOR THE BUTTAHATCHIE RIVER NEAR ABERDEEN * FROM MONDAY FEBRUARY 06 UNTIL WEDNESDAY FEBRUARY 08. * AT 07 PM SATURDAY THE STAGE WAS...10.7 FEET. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 13.2 FEET MONDAY FEBRUARY 06. * FLOOD STAGE IS 13.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY MONDAY FEBRUARY 06 AND CONTINUE TO RISE TO NEAR 13.2 FEET BY MONDAY FEBRUARY 06. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY FEBRUARY 08. AT 13.0 FEET, LOW LAND NEAR THE RIVER IS FLOODED. $$
2 follow-up statements
881 WGUS84 KMEG 051359 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 759 AM CST SUN FEB 5 2012 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER...TOMBIGBEE RIVER...TOMBIGBEE RIVER . PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED LATER TODAY OR SOONER IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC095-051429- /O.CAN.KMEG.FL.W.0008.000000T0000Z-120206T1708Z/ /BGBM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 759 AM CST SUN FEB 5 2012 FORECAST INFORMATION FOR TOMBIGBEE RIVER AT BIGBEE * AT 07 AM SUNDAY THE STAGE WAS 13.6 FEET. * NO FLOODING IS CURRENTLY FORECAST. * MAXIMUM FORECAST STAGE OF 13.8 FEET SUNDAY AFTERNOON FEBRUARY 5TH. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 13.8 FEET BY SUNDAY AFTERNOON FEBRUARY 5TH. THEN...THE RIVER WILL FALL. * AT 14.0 FEET...FLOODING OF LOW LYING AGRICULTURAL LAND IS OCCURRING. $$ MSC095-060622- /O.EXT.KMEG.FL.W.0009.000000T0000Z-120206T0622Z/ /AMYM6.1.ER.120205T0215Z.120205T0800Z.120206T0022Z.NO/ 759 AM CST SUN FEB 5 2012 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER NEAR AMORY * UNTIL SUNDAY FEBRUARY EVENING 5TH. * AT 3 AM SUNDAY THE STAGE WAS 21.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * THE RIVER IS CRESTING AND WILL FALL BELOW FLOOD STAGE BY THIS EVENING. * FLOOD STAGE IS 20.0 FEET. * AT 22.0 FEET...LOW LAND NEAR THE RIVER IS FLOODED. $$ MSC087-095-061358- /O.EXT.KMEG.FL.W.0010.120207T0000Z-120208T0000Z/ /ABDM6.1.ER.120207T0000Z.120207T0600Z.120207T1800Z.NO/ 759 AM CST SUN FEB 5 2012 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER NEAR ABERDEEN * FROM MONDAY FEBRUARY 6TH UNTIL TUESDAY FEBRUARY 7TH. * AT 7 AM SUNDAY THE STAGE WAS 10.6 FEET. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 13.1 FEET TUESDAY FEBRUARY 7TH. * FLOOD STAGE IS 13.0 FEET. * THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY MONDAY FEBRUARY 6TH AND CONTINUE TO RISE TO NEAR 13.1 FEET BY EARLY TUESDAY MORNING FEBRUARY 7TH.THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY AFTERNOON FEBRUARY 7TH. * AT 13.0 FEET...LOW LAND NEAR THE RIVER IS FLOODED. $$
872 WGUS84 KMEG 060205 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 805 PM CST SUN FEB 5 2012 THE FLOOD WARNING HAS BEEN CANCELLED FOR THE BUTTAHATCHIE RIVER AT ABERDEEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED WHEN CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC087-095-060235- /O.CAN.KMEG.FL.W.0010.000000T0000Z-120208T0000Z/ /ABDM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 805 PM CST SUN FEB 5 2012 FORECAST INFORMATION FOR BUTTAHATCHIE RIVER NEAR ABERDEEN * AT 7 PM SUNDAY THE STAGE WAS 10.6 FEET. * NO FLOODING IS CURRENTLY FORECAST. * FLOOD STAGE IS 13.0 FEET. * FORECAST...THE RIVER WILL FALL TO NEAR 11.7 FEET TUESDAY FEBRUARY 7TH. * AT 13.0 FEET...LOW LAND NEAR THE RIVER IS FLOODED $$ MM
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Feb 4, 5:57 PM CST, 1 hour 32 minutes earlier.
Area forecast discussion, Feb 4, 5:57 PM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 557 PM CST SAT FEB 4 2012 .UPDATE... UPDATED FOR AVIATION SECTION BELOW. && .PREV DISCUSSION... /ISSUED 303 PM CST SAT FEB 4 2012/ DISCUSSION...SURFACE ANALYSIS THIS AFTERNOON PLACES A SURFACE LOW NEAR THE MISSOURI BOOTHEEL WITH A TRAILING COLD FRONT EXTENDING SOUTHWEST OF THE LOW ACROSS SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA. KNQA/KGWX WSR-88D RADAR TRENDS SHOW THE BACK EDGE OF RAIN ACROSS NORTHEAST MISSISSIPPI WITH LIGHTER RETURNS ALONG THE MISSISSIPPI RIVER DELTA INDICATIVE OF SOME PATCHY LIGHT DRIZZLE. TEMPERATURES HAVE ONLY RISEN SLIGHTLY TODAY WITH CLOUD COVER IN PLACE THROUGHOUT THE DAY. TEMPERATURES AS OF 3 PM CST RANGE FROM THE UPPER 50S TO LOWER 60S AREA WIDE. SHORT TERM...(TONIGHT THROUGH TUESDAY)...A SURFACE LOW OVER THE MISSOURI BOOTHEEL WILL CONTINUE TO MOVE EAST TONIGHT. THIS WILL BRING AN END TO ANY LINGERING RAIN OR PATCHY DRIZZLE ACROSS THE MID SOUTH THIS EVENING. AT THE SAME TIME...A TRAILING ELONGATED UPPER LEVEL LOW CURRENTLY LOCATED ACROSS SOUTHEAST NEBRASKA WILL TRANSLATE SOUTHEAST ACROSS THE LOWER MISSISSIPPI VALLEY ON SUNDAY. THIS UPPER LEVEL LOW COMBINED WITH SOME RESIDUAL LOW LEVEL MOISTURE MAY PRODUCE SOME LIGHT RAIN ACROSS PORTIONS OF THE MID SOUTH...MAINLY ACROSS THE MISSOURI BOOTHEEL AND WEST TENNESSEE ON SUNDAY. ONLY WENT WITH ISOLATED RAIN CHANCES AS MODEL SOUNDINGS INDICATE MOISTURE MAY REMAIN SOMEWHAT LIMITED. SURFACE AND UPPER LEVEL RIDGING WILL BUILD IN ACROSS THE MID SOUTH THROUGH TUESDAY. TEMPERATURES WILL AVERAGE NEAR FEBRUARY NORMAL VALUES THROUGH THIS SHORT TERM PERIOD. LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY)...LATEST GFS/ECMWF LONG TERM MODELS INDICATE A SERIES OF COLD FRONTS WILL MOVE THROUGH THE LOWER MISSISSIPPI VALLEY NEXT WEEK. THE FIRST FRONT WILL MOVE THROUGH THE AREA TUESDAY NIGHT INTO WEDNESDAY MORNING...AND WILL BRING A SLIGHT CHANCE OF RAIN TO AREAS NORTH OF I-40. THE SECOND FRONT WILL MOVE THROUGH FRIDAY AND IS ANTICIPATED TO NOT PRODUCE RAIN AS MODEL SOUNDINGS INDICATE LOW LEVEL MOISTURE WILL REMAIN NON- EXISTENT. CJC && .AVIATION... 00Z TAFS SURFACE COLD FRONT WAS ANALYZED NEAR THE MEM AT 23Z... HAVING CLEARED JBR EARLIER THIS AFTERNOON. DZ WILL LIKELY CONTINUE IN THE VICINITY OF THE FRONT AS IT PROGRESSES SLOWLY EASTWARD TONIGHT. UPSTREAM METARS OVER CENTRAL AR THROUGH NORTHEAST AR SHOWED VFR CIGS AND VSBY. JBR WAS IN THIS SLOT OF HIGHER CIGS...BUT EXPECT THIS VFR SLOT TO EVENTUALLY CLOSE OFF BY MID TO LATE EVENING. MEM MAY SHARE IN PERIOD OF VFR AFTER 02Z. THEREAFTER... WRAP AROUND MOISTURE OVER THE OZARK PLATEAU WILL DROP SOUTHEAST AND KEEP THE MIDSOUTH TAF SITES IN IFR/MVFR LATE TONIGHT...WITH ONLY GRADUAL IMPROVEMENT SUNDAY. THAT MAY BE OPTIMISTIC...GIVEN THE LOW LEVEL THERMAL TROF PARKED NEAR AND JUST NORTH OF THE MIDSOUTH. PWB && .PRELIMINARY POINT TEMPS/POPS... MEM 44 53 36 54 / 10 10 0 10 MKL 44 53 33 53 / 10 20 10 10 JBR 40 51 32 53 / 10 20 0 10 TUP 47 56 36 56 / 10 10 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Feb 4, 8:02 AM CST, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 802 AM CST SAT FEB 4 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-051145- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 802 AM CST SAT FEB 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Nearby
River Flood Warnings in Mississippi, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.